Hail, Larimer
- When
- July 20, 1:31 PM MST
- Where
- Larimer County, 10 mi SE of Red Feather Lakes
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.700, -105.450
2 hail, 2 thunderstorm wind, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jul 20, 1:30 PM MST, 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 230 PM MDT THU JUL 20 2006 .SHORT TERM DISCUSSION...FOR TNGT...THE UPPER TROF DROPPING OUT OF THE PACIFIC NORTHWEST IS PROGGED TO DROP INTO CENTRAL PLAINS ON FRIDAY MORNING. AS IT DOES A COLD FRONT WILL SLIP INTO THE NORTHEAST PLAINS OVERNIGHT IN THE 10-12Z TIME FRAME. UNTIL THAT TIME A MOIST AND UNSTABLE AMS WILL BE IN PLACE THIS AFTN AND EVENING WITH SURFACE BASED CAPES RANGING FM 1000-2500 J/KG. PW VALUES RMN OVER ONE INCH SO HEAVY RAIN WILL BE A CONCERN. STORM MOTION WL BE BETTER THAT THE LAST COUPLE OF DAYS WITH SPEEDS OF 10-15 KTS...WHICH MAY HELP LESSEN THE FLASH FLOOD THREAT SLIGHTLY. QG ASCENT WILL INCREASE OVER THE NORTHEASTERN PLAINS THIS EVENING AS TROF SLIDES SOUTH SO SOME DYNAMICS TO WORK WITH AS WELL. WITH THE COMBINATION OF QG ASCENT AND DYNAMICS WENT AHEAD AND INCREASED POPS TO LIKELY THIS EVENING. ON FRIDAY...AMS OVER THE PLAINS WILL STABILIZE WITH SFC HIGH IN PLACE SO FOCUS FOR PCPN WILL BE OVER WRN AND SRN PORTIONS OF THE CWFA...WEST AND SOUTH OF THE FRONTAL BOUNDARY. COOLER AS WELL...UNDERCUT GUIDANCE SLGTLY IN THE GRIDS. .LONG TERM DISCUSSION...A DRIER AND MORE STABLE AIRMASS WILL MOVE ACROSS THE NERN PLAINS OF CO ON FRI NITE/SAT AS FORECAST SOUNDINGS SHOW A RELATIVELY DRY SOUNDING AND A STRONG STABLE LAYER BETWEEN 650-600MB. THERE WILL STILL BE SOME LINGERING MOISTURE IN THE MOUNTAINS AND FOOTHILLS FOR SOME ISOLD SHOWERS THERE AND STEERING FLOW WILL KEEP ALL SHOWERS OVER THE HIGHER TERRAIN. HIGH PRESSURE ALOFT WILL CONTINUE TO RETROGADE AND BUILD ACROSS THE WESTERN GREAT BASIN OVER THE WEEKEND WITH GENERALLY DRY AND STABLE CONDITIONS FOR THE WEEKEND UNDER DRY NORTHERLY FLOW ALOFT. THE HIGH ALOFT WILL GRADUALLY SHIFT FURTHER SOUTHWEST INTO AZ AND THE DESERTS OF CA BY EARLY NEXT WEEK. THIS WILL RESULT IN VERY LITTLE CHANGE MOISTURE WISE FOR CO BUT TEMPS WILL CONTINUE TO WARM INTO THE LOWER AND MID 90S BY EARLY NEXT WEEK ACROSS LOWER ELEVATIONS. CHANCES OF PRECIP ARE MINIMAL THRU MIDDLE OF NEXT WEEK AS THE HIGH KEEPS ANY MONSOONAL MSTR REPRESSED ACROSS THE FAR SOUTHWESTERN DESERTS AND MEXICO. ISOLD POPS SHOULD SUFFICE ACROSS MUCH OF THE AREA THRU NEXT WED. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && FMC/SWE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1101 AM MDT THU JUL 20 2006 COZ030>051-211200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1101 AM MDT THU JUL 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL LOW PRESSURE TROUGH WILL PUSH SOUTHEASTWARD INTO THE GREAT PLAINS. THIS FEATURE WILL INCREASE THE VERTICAL WIND SHEAR OVER THE OUTLOOK AREA AS WELL AS USHER IN ANOTHER PUSH OF SURFACE HIGH PRESSURE AND UPSLOPE CONDITIONS LATER TODAY AND TONIGHT. AS A RESULT SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED OVER THE ENTIRE AREA. DUE TO THE ABUNDANT MOISTURE...MUCH OF THIS ACTIVITY WILL PRODUCE HEAVY RAINFALL...UP TO 2 INCHES PER HOUR...AND POSSIBLE FLOODING ...ALTHOUGH STORMS THAT DEVELOP WILL BE MOVING SLIGHTLY FASTER THAN HAS BEEN THE CASE RECENTLY. THE BURN AREAS IN THE FOOTHILLS WILL BE ESPECIALLY SUSCEPTIBLE TO FLOODING. AN ISOLATED SEVERE STORM CANNOT BE RULED OUT COMPLETELY...WITH THE NORTHEAST PLAINS HAVING THE BEST POTENTIAL FOR HAIL UP TO ONE INCH IN DIAMETER AND WIND GUSTS EXCEEDING 60 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN UPPER LEVEL DISTURBANCE AND ASSOCIATED COLD FRONT WILL SWEEP ACROSS NORTHEAST COLORADO FRIDAY MORNING. THERE WILL STILL BE LINGERING SHOWERS AND A FEW THUNDERSTORMS FRIDAY MORNING...THEN A DRIER AND MORE STABLE AIRMASS WILL TAKE HOLD BY FRIDAY AFTERNOON OVER THE NORTHEAST PLAINS. SHOWERS AND THUNDERSTORMS WILL BECOME CONFINED TO THE MOUNTAINS AND FRONT RANGE FOOTHILLS BY FRIDAY AFTERNOON. FOR THE WEEKEND AND EARLY NEXT WEEK...GENERALLY DRY AND WARMER CONDITIONS WITH ONLY ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED IN THE AFTERNOON AND EVENING HOURS. STORMS WILL BE MAINLY CONFINED TO THE MOUNTAINS AND ADJACENT AREAS. TEMPERATURES WILL REBOUND BACK INTO THE 90S ACROSS LOWER ELEVATIONS BY SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT...ALTHOUGH RAINFALL REPORTS WOULD BE GREATLY APPRECIATED. FMC/SWE
The Cheyenne radar (KCYS), 74 km away, was scanning. The volume nearest the first event began at 20:31 UTC.
2 hail, 2 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Heavy rain in the Overland burn area caused minor flash flooding in Jamestown. The roads behind the Jamestown Fire Hall was washed out when a culvert became blocked with debris. A rockslide was also reported in town.
A severe thunderstorm blew a tree down and ripped the porch off a modular home.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2006Every state in 2006This day in weather historyWarnings in Colorado, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525055, 5525059, 5525056, 5525057, 5525058.